I have been on 300mg of Effexor XR for at least the past 4 years. I am only 21 years old. My mother believed I was manic depressive, my doctor placed me inpatient three times, once when I was in 8th grade. From leaving my house/family, I have found love, and happiness. My mother said that I could not possibly fall in love, and that I will always need medicine for the chemical imbalance in my brain (her words). I have recently found out that she was wrong... I am engaged and very happy, I am a successful college student for the first time. When I miss a dose, I am not depressed or emotionally unstable, however I feel horrible physical side effects. The only reason I am taking the medication is purely because of the pain it places on me. In fact I succeed further in classes and my relationship when I'm not on the medication, rather feel less foggy and more opinionated. I would like to get off my medication. I realize I need to talk to a doctor, however this is the same doctor that feels I am emotionally unstable, however my fiance who sees me everyday for 9 months straight as well as all of my close friends, seems to think otherwise. I realize it's unwise to go against a doctors recommendations, however I feel like my doctor is more of a voice of my family. Any idea's for successful weening off the medication? For the physical side effects?
Zach,I understand what you are saying. I worry about you weening alone and don't go cold turkey. Have you gone w/o it before and how long? You are an adult, find you another doc and tell him just what you have told us. You have the right to do that as an adult. I know there maybe problems with your parents but they don't have to know everything, you are your own person and you know how your body feels. Good luck, Von-1
Hello zachandemma. I was on effexor about 10 years or so ago. My dose ended up around 450mg. Then eventually brought down to 300mg. Whatever route you may decide to take, effexor can give you some nasty side-effects if not properly tapered of from. When missing a dose, you'll not feel any more sad, depressed because the drug is still in your body. The other effects you feel are the physical parts of not taking it. The mental mood and physical effects are seperate parts of the medication.I'd talk to another doctor, or the same one you are seeing now explain how you are doing, voice your concerns. There are other medications out there that can do the job, much as the effexor was/is doing. hope that you all goes well, and the best to you.
von has offered great advice here. I too feel that you are an adult, and one who is well able to express yourself at that. It is your body, and if you feel that the drugs are inhibiting you, plus your fiancee and friends find that you are in the same place as you yourself feel off the drugs, then yes, find a new doctor. Express your desire to be weaned off this drug, and take it from there. Sometimes you have to go with your gut instincts in order to see how it goes. Perhaps it won't go well, but nothing ventured, nothing gained.
I feel the same as Von and Pledge,please go find another doc who can help you with tapering off this med.I too was on effexor for a short time but it drove me worse than i was being off it,some people swear by it,but my experience was awful on it! Just be careful in deciding you want off altogether,but only you can decide that but i would suggest you get another doc's opnion and gradually come off it.
I'm happy to hear you've found happiness in your life and so sorry to hear that your mum pushed you into taking these meds at such a young age,we all went through hormones when we were young,and that could be very well what was wrong with you,but if you feel after time that you need another med,dont be scared to seek help,it wont mean that you are weak,but i advise if you do start feeling low,try get to a good pyschiatrist so you can be diagnosed properly!
I wish you all the best and hope you start feeling better soon!!
Hi Z, I agree with every one. I am in the process right now of tapering off drugs I have been on for 3+ years. Nothing wrong with changing medications. You may have a tough time at first, or need a another similar drug. OR hey! You may not anything. Read up on all the side effects of withdrawing from this drug. Find it on this site, just so you will know what to expect. Hope it all works out. Keep us posted OK... Thanks Dave
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Oct 2012 • 3 answers
Posted 8 Jul 2013 • 2 answers
Posted 23 Jul 2013 • 4 answers
I have PTSD, Mania Bipolar, Anxiety disorder, Panic Disorder Depression and I need meds. No insuranc
Posted 2 Sep 2013 • 4 answers
Posted 25 Apr 2014 • 1 answer